4 posts Page 1 of 1
Hello!
This is my first post on this forum. I apologize upfront for any grammar mistakes, English isn't my first language.
I've been diagnosed with MS 6 years ago (I'm 30 years old). I have had optic neuritis 4 times since then and I've been on Avonex last 3 and a half years. The nurse is injecting it to me once a week. I rotate place of injection: left and right tight, left and right buttock.
I've had my last injection 7 days ago in my left buttock and 2 days ago I noticed a huge pain in place of injection. I did workout day before I noticed the pain. There is no bruise or swelling at the place of injection. It feels like the whole muscle in which I had the injection hurts really bad, especially when I get up from sitting or laying down and when I'm walking. I think this pain is somehow connected to my workout, but I don't want to give up exercise because of that, I think working out is really helping me feel better.
Should I be worried about this pain? Did anyone had a similar experience? Any advice on putting compress, should it be hot or cold compress?
Hi Clara - I give myself Betaferon shots every other day. I've been doing so for almost four months so in this time I have injected myself as much as you would in 60 weeks - pain at the injection site is nothing to worry about. Depending on how I inject (still can't pinpoint the reason) I experience the same pain and sometimes I don't. Again, depending on how I inject sometimes there is some bruising or redness and sometimes none. It will pass :)
MS = April 2017
OMS = April 2017
Hi MM, thank you for your reply.
Pain is still here. I went to see my GP doctor yesterday who thinks that probably some of the muscle fibers have been damaged. I have to take ibuprofen for a week, it should reduce pain and it also has some anti-inflammatory effect. I hope it will work.
In what muscles do you inject? Does anyone have any other injection sites to recommend for Avonex injections except thighs and buttocks? I'm very skinny, so those are the only sites in which I have the courage to inject, but I think I have to find new injection sites because my regular often get bruised and hurt a lot.
Hi Clara, Betaferon is injected subcutaneously not intramuscularly so there probably is a difference with injection spots. I am also skinny(ish) but I found injecting in my arms & lower belly (with skin pinched between my fingers - I guess this is not an option for Avonex users) to be ok.

I actually got to see my neurologist yesterday and I asked her about my own red spots and injection site pain and she told me I should take pain killer (surprise surprise :D) for pain and use black tea bags for redness.
MS = April 2017
OMS = April 2017
4 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 5 guests